Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 49, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 19, 1995, 4:12 PM EDT for Isle of Wight County, Southampton County, Surry County, Virginia. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- May 19, 1995, 4:12 PM EDT (20:12 UTC)
- Expired
- May 19, 1995, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Isle of Wight County, VA, Southampton County, VA, Surry County, VA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAKQ 192013 SVRAKQ VAC093-175-181-192100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 412 PM EDT FRI MAY 19 1995 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST VIRGINIA ...ISLE OF WIGHT COUNTY...NORTHERN SOUTHAMPTON COUNTY ...SOUTHERN SURRY COUNTY AT 412 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EASTERN SUSSEX COUNTY MOVING EAST TOWARD ISLE OF WIGHT...SURRY AND SOUTHAMPTON COUNTIES AT 35 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADjLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:40 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 19, 2:40 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
237 PM EDT FRI MAY 19 1995
WBC...KP POPS ALL ZONES THRU THS EVENING...ALL TEMPS FCSTS GUD AS
GDNC IN GEN AGRMT WTH TEMPS FCST. HGHS LOW 80S LOWS IN 50S.
RDU...CURRENT FCST GUD
18Z GSO SNDG VRY UNSTBL BUT CUT OFF AT H5. ADAP INDCTS INCRSG SFC MOISTURE
CNVRGNC AND AXIS OF MAX INSTBLTY THRU ERN VA AND CNTRL CAROLINAS. GUD
WSHFT BEHIND SFC BNDRY WHCH IS ENTERING PIED OF VA/NC. SAT PIX INDCTS LOTS
OF CLRG AND LOTS OF TRW DVLPMT. LN OF RW/TRW XPNDG NOW FROM S OF RIC TO
DAN AND WL CONT TO XPND SEEN ON KAKQ. KDOX HAS BEEN TRACKING LN OF RW/TRW
FOR SVL HOURS NOW. THINK HMPTN RDS/NERN NC AND LWR MD BEST CHC OF RW/TRW.
NERN NC VRY STBL NOW SEEN ON ADAP BUT SUNSHINE SHUD HLP DSTBLZ THEM. QUICK
PEEK AT GRIDDS SHWS LOW LVL PVA AND UPR S/WV GETTING TOGETHER TO KICK UP
STRMS THS EVE BUT EXIT TNGT LEAVING FINE WX FOR TMRW AND SUNDAY. NGM HAS
BEST HNDL LUKG AT CURRENT AND FhCST BNDRY LYR AND H8 THETA-E...ETA MVS RDG/MAX
OFFSHORE TOO FAST. CURRENT SFC GEOS VORT MAX/LOBE OVR MD/VA/NC AIDING DVLPMT
OF CNVCTN. TIME TO GET BACK ON THE RADAR AND CALL UPSTRM 88-D SITES. NSIn the hours before
Special weather statement, May 19, 3:25 PM EDT, 47 minutes before
VAZ070-079>081-088-192025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 324 PM EDT FRI MAY 19 1995 AT 320 PM...WEATHER SERVICE RADAR INDICATED A NARROW LINE OF THUNDERSTORMS STRETCHING BETWEEN THE TOWNS OF LUNENBURG AND DINWIDDIE IN SOUTH CENTRAL VIRGINIA. THESE STORMS CONTAIN HEAVY DOWNPOURS AND POSSIBLY SMALL HAIL AND DEADLY LIGHTNING. THE STORMS WERE MOVING EAST AT 35 MPH AND WILL AFFECT THE COMMUNITIES OF DISPUTANTA AND STONY CREEK BY 4 PM. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMAjTION. REILLY
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 9:13 PM EDT | Severe Thunderstorm Warning | AKQ | Prince Edward | 58 min |
| May 18, 9:13 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg | 62 min |
| May 19, 4:40 AM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Prince Edward | 43 min |
| May 19, 3:52 PM EDT | Severe Thunderstorm Warning | AKQ | Sussex | 53 min |
| May 19, 4:36 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Hampton | 54 min |
| May 19, 5:04 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton | 26 min |
| May 19, 5:13 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 47 min |
| May 19, 5:18 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 42 min |
| May 19, 5:38 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton | 37 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.